MAUDE Adverse Event Report: BIOMERIEUX SA ETEST® BENZYLPENICIL PG 32 US S30

BIOMERIEUX SA ETEST® BENZYLPENICIL PG 32 US S30
Catalog Number 412264
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomerieux of out-of-range high benzylpenicillin results for enterococcus faecalis atcc 29212 when performing internal quality control testing with the etest benzylpenicil pg 32 us s30 (ref.(b)(4), lot 1007645640).The customer obtained a mic of 32 mg/l (resistant) and the expected range for enterococcus faecalis atcc 29212 is 1 - 4 mg/l (susceptible).As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomerieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding out-of-range high benzylpenicillin results for enterococcus faecalis atcc® 29212¿ when performing internal quality control testing with the etest® benzylpenicil pg 32 us s30 (ref.412264, lot 1007645640).Multiple quality control strains tested on the retained samples of the impacted etest pg 32 lot complied with specifications; however, out-of-range high results were observed for enterococcus faecalis atcc 29212 depending on the mueller hinton medium supplier used.Per the package insert, a quality control test must be performed to validate the quality of the medium in use.The trend analysis for the complaint topic does not show any deviation on the product reference etest benzylpenicillin pg 32 us s30 (reference 412264).Since 2010, four (4) other complaints have been registered for out of range results on etest pg 32 with enterococcus faecalis atcc 29212.These complaints were isolated events solved without investigation.As the investigation did not identify a product performance issue, neither corrective nor preventive actions will be implemented.Complaint trend analysis for the referenced product will continue to be monitored.

Brand Name
ETEST® BENZYLPENICIL PG 32 US S30
Common Device Name
ETEST® BENZYLPENICIL PG 32 US S30
Manufacturer (Section D)
BIOMERIEUX SA
3 route de port michaud
la balme
FR 
MDR Report Key9890707
Report Number9615754-2020-00056
Device Sequence Number19628980
Product Code JWY
UDI-Device Identifier03573026376826
UDI-Public03573026376826
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K981135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Catalogue Number412264
Device Lot Number1007645640
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1